MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor ansel guiding sheath was used in a lower extremity angioplasty of the superficial femoral artery (sfa).It was reported that, another manufacturers balloon was re-inserted into the left leg of the patient for additional prolonged low-pressure angioplasty.There was some resistance re-inserting the balloon; however, when moderate force was used the balloon advanced.As the balloon was advancing the hub detached from the shaft of the sheath and remained in the patient.The hub was removed and a 9 french sheath and a snare were slid over the wire.The 9 french sheath and fractured flexor sheath were removed as a unit.The 9 french sheath was re-inserted to finish the case.Two non-cook vascular closure devices were used to close the insertion site; however, they did not work on the 9 french hole and pressure had to be held for 30 minutes.No additional adverse events occurred.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.An image of the failure was provided and reviewed.The image shows the sheath material to be separated near the hub with coils extending from the proximal end of the sheath.There appears to be kink approximately 1cm from the proximal end of the sheath.The connector cap of the sheath is somewhat translucent nature which shows the flare to be seated inside the connector cap cavity.Based on the available information, the root cause was determined to be related to user technique.The technique during insertion into the body contributed to this event since the physician experienced resistance when reinserting the balloon but yet he applied moderate force to advance the balloon into the sheath, whereas the ifu clearly states that ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6830300
Report Number1820334-2017-02761
Device Sequence Number19210337
Product Code DYB
UDI-Device Identifier00827002299818
UDI-Public(01)00827002299818(17)200613(10)7985930
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL1-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;